MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 9 MM

EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 9 MM
Model Number 02-012-49-1509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, approximately 2 years and 8 months postop the initial implant, the (b)(6) y/o female patient, previously treated for right knee windswept deformity, had severe right knee pain, then a patellofemoral arthrosis was suspected by the x-ray findings.The surgeon prefers the surgical philosophy without resurfacing patella for primary knee replacement surgery and he has excellent long-term clinical results for this philosophy, however, he planned to resurface the patella using our patella component for this case.When the knee was exposed, abnormal proliferative synovium was seen around the knee, and remarkable polyethylene wear of the tibial insert was also found at the antero-lateral part of the insert.Then he removed the insert to check the condition of posterior aspect of the knee, he confirmed that poster-medical part of the insert was severely damaged by delamination wear.As he was concerned about using same type to the sloped insert, he performed trial reduction using the neutral insert of 9 mm thickness and decided to use it for this replacement.He also added v-shape arthrotomy to address the joint stiffness in flexion.The surgery was finished inserting the neutral insert and resurfacing patella to patellar component without any troubles.Patient was last known to be in stable condition following the event.Devices were not retrieved from the facility.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the revision was likely the result of a combination of axial rotation mismatch of the femoral component relative to the tibial insert, and the overall posterior slope of the tibial insert, which allowed for excessive posterior contact, especially medially, leading to wear of the polyethylene.No information provided in the following section(s): a4, a5, and b6, the following section(s) have additional info: g4, g7, h1, h2, h3, and h7.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC CR TIB INSERT SLOPE ++, SZ 1.5, 9 MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10177026
Report Number1038671-2020-00315
Device Sequence Number16721784
Product Code JWH
UDI-Device Identifier10885862144409
UDI-Public10885862144409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model Number02-012-49-1509
Device Catalogue Number02-012-49-1509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR